MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION? FATHOM?-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number M001195670
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 - premarket/510(k) #: k142259, k163701.Good faith effort attempts were made to try and retrieve additional details regarding the product return status, but further information was unable to be obtained.Investigation results: media review: media was received in the form of imaging.Review of the media revealed the direxion microcatheter nitinol shaft had fractured exposing the inner lumen of the microcatheter.Device history records (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the direxion fathom-16 system confirmed that the reported events are known events defined in the products risk management documentation.This event has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unable to exclude device problem.
 
Event or Problem Description
It was reported that the device fractured.A direxion fathom-16 system was selected for use.However, during the procedure, it was noted that the device became fractured.The device was removed intact.The procedure was completed with another direxion fathom microcatheter.There were no patient complications as a result of this event and the patient's condition was positive post-procedure.

Brand Name
DIREXION? FATHOM?-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
9529306396
MDR Report Key24756367
Report Number2124215-2026-17870
Device Sequence Number15630187
Product Code KRA
UDI-Device Identifier08714729839668
UDI-Public(01)08714729839668(17)280113(10)38330740
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001195670
Device Catalogue NumberM001195670
Device Lot Number0038330740
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/20/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown